Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 57, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 4, 2005, 9:08 PM CDT for Kendall County, Texas. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 9:08 PM CDT (02:08 UTC)
- Expired
- Aug 4, 2005, 10:30 PM CDT
- In force
- 82 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kendall County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 2.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 050210 FFWEWX TXC259-050330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 908 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... KENDALL * UNTIL 1030 PM CDT * AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM A THUNDERSTORM LOCATED OVER THE WESTERN HALF OF THE COUNTY. MOVEMENT IS ERRATIC. RAINFALL RATES OF 1.5 INCHES AN HOUR ARE INDICATED BY RADAR. * LOCATIONS IN THE WARNING INCLUDE SISTERDALE AND KENDALIA. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2979 9867 2996 9846 3012 9859 3012 9889 $$
1 follow-up statement
000 WGUS74 KEWX 050328 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1027 PM CDT THU AUG 4 2005 TXC259-050337- KENDALL TX- 1027 PM CDT THU AUG 4 2005 ...THE FLASH FLOOD WARNING FOR KENDALL COUNTY EXPIRES AT 1030 PM CDT... THUNDERSTORMS HAVE WEAKENED AND MOVED OUT OF THE COUNTY. NO FLASH FLOODING HAS BEEN REPORTED TO THE SHERIFFS OFFICE. LAT...LON 2979 9867 2996 9846 3012 9859 3012 9889 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 4:46 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 4:46 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 446 PM CDT THU AUG 4 2005 .UPDATE... UPDATED FORECAST TO TWEAK POPS FOR THIS EVENING BASED ON LATEST RADAR TRENDS AND ADD MENTION OF LOCALLY HEAVY RAINFALL FOR OUR NORTHERN TIER OF COUNTIES. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... (ISSUED 347 PM CDT THU AUG 4 2005) DISCUSSION... HIGH ALOFT IS NORTHWEST OF SOUTH CENTRAL TEXAS THIS MORNING...AND IS FORECAST TO BUILD SLOWLY SOUTH AND SOUTHEAST THE NEXT FEW DAYS. IN THE MEANTIME...WEAK LARGE SCALE TROF LINGERS ALOFT OVER THE AREA IN LIGHT WIND FIELD AND IS FORECAST TO DRIFT EAST OF SOUTH CENTRAL TEXAS NEXT WEEK...AS A WEAK SUMMER SUBTROPICAL HIGH SLOWLY EVOLVES OVER THE AREA FROM THE WEST. THROUGH THIS EVENING...THE 500 TO 200 HPA LOW HAS MOVED WEST OF RIO GRANDE...WITH LARGE SCALE TROF OVER AREA. LEFT OVER DAYTIME SHOWERS OR THUNDERSTORMS EXPECTED TO LINGER THROUGH PART OF THE EVENING...THEN DECREASE LATER TONIGHT...EXCEPT FOR NORTH PART OF SOUTH CENTRAL TEXAS...OVER THE HILL COUNTRY...WHERE MESO BOUNDARY TO THE NORTH MAY KEEP SHOWERS ACITIVE A LITTLE LONGER. ON FRIDAY THROUGH SUNDAY...TROF CONTINUES AT 700 TO 250 HPA OVER THE AREA. THIS PATTERN COMBINED WITH DAYTIME HEATING SUPPORTS CONTINUED SUMMER DAYTIME TO EVENING SHOWERS OR THUNDERSTORMS FRIDAY THROUGH SUNDAY. ON MONDAY...700 TO 250 HPA TROF IS FORECAST TO DRIFT SLOWLY EAST. LAST SEVERAL FORECAST CYCLES CONT TO SHOW THE MONDAY UPPER LEVEL TROF NEAR ENOUGH TO SOUTH CNTRL TX TO WARRANT MENTION OF WDLY SCT SHOWERS OR THUNDERSTORMS MONDAY. BY TUESDAY TO THURSDAY OF NEXT WEEK...FORECASTS SHOW RIDGE ALOFT SLOWLY BUILDING OVER THE AREA FROM THE WEST. WILL KEEP ISOLATED TO WDLY SCT SHOWERS OR THUNDERSTORMS OVER THE EASTERN PART OF SOUTH CENTRAL TEXAS TUESDAY TO THURSDAY... CLOSER TO WEAK LOW ALOFT FCST TO BE EAST OF SOUTH TEXAS. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/13/PM
Hazardous weather outlook, Aug 4, 5:13 AM CDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT THU AUG 4 2005 TXZ171>173-183>194-202>209-217>225-228-051015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 513 AM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING OVER MAINLY THE NORTHERN HALF OF SOUTH CENTRAL TEXAS AND ALONG THE RIO GRANDE PLAINS. SOME OF THESE STORMS COULD MOVE VERY SLOWLY AND PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE BRIEF FLOODING OF SMALL STREAMS AND URBAN AREAS. GUSTY WINDS ARE ALSO POSSIBLE IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 4, 7:44 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
744 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 13 SSE FREDERICKSBURG 30.10N 98.79W
08/04/2005 KENDALL TX LAW ENFORCEMENT
HIGHWAYS 1376 AND 1888 IN SOUTHERN GILLESPIE AND IN
NORTHERN KENDALL COUNTY ARE CLOSED DUE TO HIGH WATER.
&&
PMLocal storm report, Aug 4, 7:53 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT THU AUG 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 1 SSE LUCKENBACH 30.17N 98.74W
08/04/2005 GILLESPIE TX LAW ENFORCEMENT
HIGHWAYS 1376 AND 1888 IN SOUTHERN GILLESPIE COUNTY ARE
CLOSED DUE TO HIGH WATER.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:22 PM CDT | Flash Flood Warning | EWX | Kendall | 113 min |
| Aug 4, 7:51 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Aug 5, 7:16 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Aug 5, 8:33 AM CDT | Flash Flood Warning | EWX | Burnet | 117 min |
| Aug 5, 12:22 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real | 3 hr |
| Aug 5, 1:26 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Aug 5, 1:28 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 5, 2:16 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 5, 2:52 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 5, 2:58 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Aug 5, 4:32 PM CDT | Flash Flood Warning | EWX | Gonzales | 118 min |
| Aug 5, 5:15 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.